Arkansas, 2018

Flood in Arkansas, December 10 to 25, 2018

December 10 to 25, 2018 · NWS LZK · 1 event in 1 county or zone

Heavy rain brought flooding to south Arkansas in mid December 2018.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain brought flooding to south Arkansas in mid December 2018.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 10, 3:57 AM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Dec 10, 3:57 AM CST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
357 AM CST Mon Dec 10 2018

.SHORT TERM...Today Through Tuesday Night

It'll be a nice start to the week, with temperatures in the lower to
mid 20s, and highs in the lower to mid 40s. Dry air will continue to
filter into the region with weak northerly flow over the state.

An upper level low will sweep southeastward through the state
through the day, and as it does so will leave strong northerly flow
over the region. Despite the enhanced lift over the area, dry air
will prevent any precipitation chances across the state. Behind this
feature, southerly surface winds will return, with slight ridging
aloft and surface high pressure just south of the state.

Even with plentiful sunshine, it will take a few days to rebound
from the cold temperatures the cold front delivered over the
weekend. Lows on Tuesday will be in the 20s, with highs in the lower
50s. Cloud cover will return to the Natural State on Tuesday as
another cold front approaches the area. This will help keep
temperatures a little warmer Tuesday night and into Wednesday
morning, with lows only dipping into the lower 40s and upper 30s.

&&

.LONG TERM...Wednesday Through Sunday

Long term period features a very progressive and amplified pattern
with several chances of precipitation for the forecast area. Models
are in decent agreement early in the period before significantly
diverging with time. As such, will simply blend forecast solutions
this morning with a lean towards the slightly more consistent ECMWF.

Period initiates with surface high pressure over the southeast
United States and surface low pressure and its associated cold front
moving through the upper midwest. Pattern will bring moisture into
the region Wednesday ahead of a cold front with showers on the
increase as the day progresses along with maybe an isolated
thunderstorm or two. Severe weather is not expected and winter
weather is not a concern.

Models are also consistent with bringing a much stronger system into
the northern plains early Thursday with a rather robust looking
upper low being carved out along the Red River. System is forecast
by all models to track to the east of the state Friday and into
Friday night with the aforementioned model differences beginning to
show up concerning where the system exactly ends up.

GFS is stronger with this system versus its ECMWF counterpart but
both models do bring in a good shot of rain with it with the highest
amounts over the east. Severe potential remains limited at this
point with deep moisture return, differences in timing and stability
in question. Situation will need to be monitored with time. For now
system looks to be just a rain maker but again, it will need to be
watched closely to see if any cold air can be wrapped around the
departing low in time to produce winter weather over the north.

GFS then brings yet another system through on Sunday while the ECMWF
has no sign of it. As such, low end pops will be needed for Sunday.
Temperatures will actually average above normal through the week
with the MAV/MEX numbers generally accepted.

 &&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     42  24  52  37 /   0   0   0   0
Camden AR         48  26  57  37 /   0   0   0   0
Harrison AR       44  28  55  39 /   0   0   0   0
Hot Springs AR    47  26  55  40 /   0   0   0   0
Little Rock   AR  44  26  54  37 /   0   0   0   0
Monticello AR     44  26  54  37 /   0   0   0   0
Mount Ida AR      48  25  56  41 /   0   0   0   0
Mountain Home AR  44  26  54  37 /   0   0   0   0
Newport AR        40  23  48  36 /   0   0   0   0
Pine Bluff AR     43  26  54  36 /   0   0   0   0
Russellville AR   46  26  55  38 /   0   0   0   0
Searcy AR         42  23  52  35 /   0   0   0   0
Stuttgart AR      42  27  52  37 /   0   0   0   0
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...CROSS / Long Term...GOUDSWARD
Hazardous weather outlook, Dec 10, 3:04 AM CST, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
304 AM CST Mon Dec 10 2018

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-110915-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
304 AM CST Mon Dec 10 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

Cross/Goudsward

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Ouachita

When
December 10, 5:43 AM CST to December 25, 5:33 AM CST
Where
Ouachita County, 1.45 mi NNW of Camden to 1.87 mi NE of Collendale
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.600, -92.837

Heavy rain brought flooding to the Ouachita River at Camden December 10, 2018.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2018Every state in 2018This day in weather historyWarnings in Arkansas, December 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 798278.